Dermatology Community
Flaky,redness & dark skin around nose,Chin & outer ears
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Flaky,redness & dark skin around nose,Chin & outer ears

Hi

I'm getting  following symptoms in last 6 months , not sure these are related with each other or just one.

Conditions:
around nose & ear folds:- First i get flaky skin around nose, ( kind of very dry) especially after washing my face with moisturizer soap !! after few days skin will get peeled while i rub washing with soap then & become red spot ( kind of pimple size not raised ) and finally it star becoming dark

Chin : No flaky+ no redness... just dark patch.

Taken medication :
i took following medication as per dermatologist ,
1- ketoconazolf cream -2%  : - Dont see any change, felt like burning while applying , used for a week
2- metronidazole -topical cream 0.75% - Dont see any changet, felt like burning while applying, used for 3 months
3-  along with item 2, , used Prascion -sodium sulfacetamide 10% & sulfer 5% : to wash . Dont see any change
4-  i ended up on getting dark skin, doc did biopsy & said no infection just inflammation. suggested to use Triamcinolone Acetonide cream USP, 0.1% : THis one help lot to clear the dark patches around my nose , not on chin ( no dry skin, no flaky skin, no redness on my chin... only darkness).

After 2 weeks time, i started to get above all (dry skin>flaky skin>redness>dark patch.).. i dont know . what all these about....

About me : 30 year old male, asian, Dont exposed to direct sunlight much, not taking any other medications.

Please advise...
Related Discussions
563773_tn?1374250139
Hello,
From the symptoms seborrheic dermatitis needs to be ruled out. Seborrheic dermatitis is a common skin condition that causes flaky,dry, white to yellowish scales to form on oily areas especially under the nose or anywhere on face.

Topical antifungals and mild steroids are the usual treatment and combination of the two can be used to treat stubborn patches. Oral antifungal drugs and immunomodulators such as tacrolimus and pimecrolimus are used in very severe cases. The other possibilities are of eczema or dermatitis. Best would be to consult a dermatologist and get biopsy skin done to confirm the diagnosis.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India